Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 91, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 13, 2000, 5:00 PM CDT for Richardson County, Nebraska. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 13, 2000, 5:00 PM CDT (22:00 UTC)
- Expired
- Jun 13, 2000, 6:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Richardson County, NE
The radar
The Omaha radar (KOAX), 119 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:10 PM CDT | Hail 1 | Auburn, NE | |
| Jun 13, 5:10 PM CDT | Hail 1 | Johnson, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 132200 SVROMA NEC097-127-133-147-132300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 500 PM CDT TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSON COUNTY IN SOUTHEAST NEBRASKA NEMAHA COUNTY IN SOUTHEAST NEBRASKA PAWNEE COUNTY IN SOUTHEAST NEBRASKA RICHARDSON COUNTY IN SOUTHEAST NEBRASKA * UNTIL 600 PM CDT * AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH LARGE HAIL FROM 5 MILES NORTHWEST OF TABLE ROCK TO 10 MILES SOUTHWEST OF DU BOIS...OR FROM 31 MILES WEST OF FALLS CITY TO 32 MILES WEST OF FALLS CITY...MOVING EAST AT 20 MPH. SOME LOCATIONS IN THE PATH OF THE STORM THROUGH 600 PM CDT INCLUDE DU BOIS...JOHNSON...BROCK...HUMBOLDT...JULIAN...AUBURN...DAWSON... PERU...SALEM...STELLA... THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO GOLFBALL SIZE. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA. LAT...LON 4053 9622 3993 9625 3993 9565 4052 9568 MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:10 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 13, 3:10 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 310 PM CDT TUE JUN 13 2000 THUNDERSTORMS WILL CONT IN SHORT TERM...ENDING FIRST IN NWRN ZONES...BUT PSBLY CONTG PAST 06Z SE. SO MAIN PROBLEM IN SHORT TERM IS TEMPS BHND FNT. UPSTREAM AIRMASS FAIRLY COOL AND LOWS MAY BE A LTL BLO GUID NWRN ZONES. GENERALLY GOING FCST LOOKS OK. BYND TNGT TEMPS MAIN FCST CONCERN ALTHO WINDS AND PCPN CHCS WED ALSO WL POSE A PROBLEM. NGM SFC WND FIELDS LOOK A LTL SUSPECT WED NGT INTO THU AND IT WAS TOO FAST W/FRONT TDA SO WL DISCOUNT THAT MODEL. GENERALLY WENT WITH ETA/MESOETA. STG WINDS LOOK CERTAIN WED...SPCLY NRN ZONES AS EARLY SPRING-LIKE SYS CLOSES OFF N OF STATE. STILL SOME WRAP AROUND CLDS/PCPN PSBL NRN ZONES AND ERN 1/2 OR SO OF CWA HAS A LTL POS AREA ON ETAS FCST SOUNDING. WL CONT SMALL POPS ACRS CWA. PREV FCST HIGHS LOOK GOOD. W/COOL AIRMASS AND DECREASING WIND AND FEW CLDS WED NIGHT WL GO BLO GUID WITH LOWS. THEN FAIRLY STG WRM ADVCTN ON THU AHEAD OF REINFORCING SHRTWV TROF. THIS SHOULD BRING TEMPS ABV GUID MOST AREAS ALONG WITH SOME CLOUD INCREASE. WL NOT MENTION PCPN ATTM WITH THIS WRM ADVCTN...THIS WL HAVE TO BE WATCHED. TSTMS LOOK MORE LIKELY INTO FIRST PART OF EXTENDED. .OMA...NONE CHERMOK
In the hours before
Special weather statement, Jun 13, 11:15 AM CDT, 5 hours 45 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-140300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1115 AM CDT TUE JUN 13 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT ACROSS PARTS OF THE AREA. VERY UNSTABLE AND MOIST AIR IS IN PLACE ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. A COLD FRONT OVER CENTRAL NEBRASKA WILL ALSO MOVE INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA BY EVENING. WHEN COMBINED WITH SEVERAL STRONG UPPER LEVEL DISTURBANCES MOVING ACROSS THE PLAINS...SEVERE THUNDERSTORMS ARE QUITE POSSIBLE. ALTHOUGH THE THREAT OF SEVERE WEATHER EXISTS OVER MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA THROUGH EARLY TONIGHT...THE AREA WITH THE GREATEST RISK IS ALONG AND SOUTHEAST OF A LINE FROM LINCOLN NEBRASKA TO ONAWA IOWA. THE TIME OF THE MAIN THREAT FOR EASTERN NEBRASKA AND SOUTHWEST IOWA IS FROM 2 OR 3 PM UNTIL 11 PM OR SO ...EVEN THOUGH SEVERE STORMS ARE POSSIBLE THROUGH EARLY AFTERNOON EAST OF THE REGION. BY MID TO LATE EVENING THE STRONGEST STORMS SHOULD HAVE SHIFTED INTO EXTREME SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AND LOCATIONS SOUTHEAST. BASED ON THE DEGREE OF INSTABILITY...ALONG WITH FORCING AND EXPECTED WIND FIELDS...THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS AND HAIL. A FEW TORNADOES CAN ALSO NOT BE RULED OUT. PEOPLE ARE URGED TO BE ALERT FOR THREATENING WEATHER CONDITIONS AND MONITOR NOAA WEATHER RADIO AND MEDIA OUTLETS FOR THE LATEST FORECASTS. BE PREPARED FOR POSSIBLE SEVERE WEATHER WATCHES AkND WARNINGS. CHERMOK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:38 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox | 37 min |
| Jun 13, 12:39 AM CDT | Severe Thunderstorm Warning | OAX | Platte | 36 min |
| Jun 13, 2:23 AM CDT | Severe Thunderstorm Warning | OAX | Saunders | 37 min |
| Jun 13, 1:24 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy, Saunders | 51 min |
| Jun 13, 1:24 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster | 51 min |
| Jun 13, 2:02 PM CDT | Tornado Warning | OAX | Douglas, Sarpy | 43 min |
| Jun 13, 2:13 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe, Saunders | 32 min |
| Jun 13, 2:28 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 62 min |
| Jun 13, 2:42 PM CDT | Tornado Warning | OAX | Cass, Sarpy | 33 min |
| Jun 13, 2:45 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 45 min |
| Jun 13, 2:58 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 32 min |
| Jun 13, 3:03 PM CDT | Tornado Warning | OAX | Otoe | 27 min |
| Jun 13, 3:09 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 36 min |
| Jun 13, 3:17 PM CDT | Tornado Warning | OAX | Cass | 28 min |
| Jun 13, 3:30 PM CDT | Tornado Warning | OAX | Otoe | 45 min |
| Jun 13, 3:36 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Pawnee | 39 min |
| Jun 13, 3:43 PM CDT | Tornado Warning | OAX | Cass | 47 min |
| Jun 13, 3:58 PM CDT | Tornado Warning | OAX | Dodge, Saunders | 32 min |
| Jun 13, 3:58 PM CDT | Tornado Warning | OAX | Sarpy | 32 min |
| Jun 13, 4:18 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Pawnee, Richardson | 42 min |
| Jun 13, 4:29 PM CDT | Tornado Warning | OAX | Cass, Sarpy | 31 min |
| Jun 13, 4:55 PM CDT | Tornado Warning | OAX | Burt, Washington | 35 min |
| Jun 13, 5:00 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Pawnee | 60 min |
| Jun 13, 5:55 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 35 min |
| Jun 13, 6:32 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.